Alert archive / Michigan / Beach Hazards Statements in 2014
Beach Hazards Statement 6, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jul 27, 2014, 9:30 PM EDT for 4 counties in Michigan. It took effect at Jul 28, 2014, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 9:30 PM EDT (01:30 UTC)
- In effect from
- Jul 28, 2014, 6:00 AM EDT
- Expired
- Jul 28, 2014, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WHUS43 KDTX 280130 CFWDTX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 930 PM EDT SUN JUL 27 2014 MIZ048-049-280930- /O.NEW.KDTX.BH.S.0006.140728T1000Z-140729T0200Z/ BAY-HURON- 930 PM EDT SUN JUL 27 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM LINWOOD BEACH TO HARBOR BEACH INCLUDING... LINWOOD BEACH...CASEVILLE...SAND POINT... PORT CRESCENT STATE PARK...PORT AUSTIN...HARBOR BEACH... * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL DEVELOP OVERNIGHT AND INCREASE ON MONDAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ MIZ055-063-280930- /O.NEW.KDTX.BH.S.0006.140728T1200Z-140729T0200Z/ SANILAC-ST. CLAIR- 930 PM EDT SUN JUL 27 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM PORT SANILAC TO PORT HURON INCLUDING... PORT SANILAC...LEXINGTON...BIRCH BEACH...LAKEPORT... FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL DEVELOP TONIGHT AND INCREASE INTO MONDAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT WEATHER.GOV/DETROIT DG
3 follow-up statements
841 WHUS43 KDTX 281418 CFWDTX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1018 AM EDT MON JUL 28 2014 MIZ048-049-282230- /O.EXT.KDTX.BH.S.0006.000000T0000Z-140729T0000Z/ BAY-HURON- 1018 AM EDT MON JUL 28 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM LINWOOD BEACH TO HARBOR BEACH INCLUDING... LINWOOD BEACH...CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...PORT AUSTIN...HARBOR BEACH... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH WINDS WILL CONTINUE THROUGH TODAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ MIZ055-063-282230- /O.EXT.KDTX.BH.S.0006.000000T0000Z-140729T0000Z/ SANILAC-ST. CLAIR- 1018 AM EDT MON JUL 28 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM PORT SANILAC TO PORT HURON INCLUDING... PORT SANILAC...LEXINGTON...BIRCH BEACH...LAKEPORT... FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH WINDS WILL CONTINUE THROUGH TODAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT WEATHER.GOV/DETROIT ARNOTT
203 WHUS43 KDTX 281911 CFWDTX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 311 PM EDT MON JUL 28 2014 MIZ048-049-290000- /O.CON.KDTX.BH.S.0006.000000T0000Z-140729T0000Z/ BAY-HURON- 311 PM EDT MON JUL 28 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM LINWOOD BEACH TO HARBOR BEACH INCLUDING... LINWOOD BEACH...CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...PORT AUSTIN...HARBOR BEACH... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH WINDS WILL CONTINUE THROUGH TODAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ MIZ055-063-290000- /O.CON.KDTX.BH.S.0006.000000T0000Z-140729T0000Z/ SANILAC-ST. CLAIR- 311 PM EDT MON JUL 28 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * LOCATION...BEACHES FROM PORT SANILAC TO PORT HURON INCLUDING... PORT SANILAC...LEXINGTON...BIRCH BEACH...LAKEPORT... FORT GRATIOT...PORT HURON... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH WINDS WILL CONTINUE THROUGH TODAY...LEADING TO BUILDING WAVES AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT WEATHER.GOV/DETROIT ARNOTT
466 WHUS43 KDTX 290011 CFWDTX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 811 PM EDT MON JUL 28 2014 MIZ048-049-055-063-290115- /O.EXP.KDTX.BH.S.0006.000000T0000Z-140729T0000Z/ BAY-HURON-SANILAC-ST. CLAIR- 811 PM EDT MON JUL 28 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVES WILL CONTINUE TO DIMINISH NOW THAT NORTHERLY WINDS HAVE DECREASED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT WEATHER.GOV/DETROIT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 27, 6:52 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 27, 6:52 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT SUN JUL 27 2014
.AVIATION...
//DISCUSSION...
MAJOR SHORTWAVE WILL PIVOT THROUGH AREA EARLY IN THE FORECAST WITH
SCATTERED TO NUMEROUS SHRAS/TSRAS SLOWLY WINDING DOWN DURING THE
EVENING AS THIS FEATURE SHIFTS TO THE EAST/SOUTHEAST. IN THE WAKE OF
THIS WAVE...NORTHERLY FLOW WILL USHER IN MVFR TO OCCASIONAL IFR
STRATUS AS UNSEASONABLY COLD AIRMASS FILTERS BACK INTO THE REGION.
THIS LOW LEVEL MOISTURE WILL GRADUALLY LIFT/ERODE WITHIN STRONG
MIXING ON MONDAY AS NORTH/NORTHWEST WINDS GUSTS TO 20 KNOTS OR MORE.
EXPECT SCT CLOUDS BY LATE IN THE DAY...WITH MVFR TO LOWER VFR BKN
CIGS LINGERING INTO EARLY AFTERNOON.
FOR DTW...TSRAS WILL LINGER IN VICINITY OF TERMINAL THROUGH 01Z OR
02Z BEFORE TROUGH AXIS PIVOTS SOUTHEAST OF THE AREA. SHRAS WILL THEN
PERSIST THROUGH MUCH OF THE EVENING AS DEFORMATION WRAPS AROUND THE
CENTER OF THIS SYSTEM.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORMS THROUGH 01Z-02Z THIS EVENING.
* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT INTO
MONDAY.
&&
.PREV DISCUSSION...ISSUED 316 PM EDT SUN JUL 27 2014
SHORT TERM...TONIGHT
MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.
LONG TERM...MONDAY THROUGH NEXT SUNDAY
BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.
THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.
WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.
BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.
MARINE...
THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....DG
SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 27, 9:30 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 930 PM EDT SUN JUL 27 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 930 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST THIS EVENING BEFORE LOW PRESSURE SHIFTS TO THE EAST OVERNIGHT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTH WINDS INCREASE BEHIND A STRONG COLD FRONT. REFER TO THE BEACH HAZARDOUS STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF THE NIGHT. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 930 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY LATE TONIGHT. REFER TO THE LATEST MARINE STATEMENT AND FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SMALL CRAFT ADVISORY EXPANDS SOUTH TO INCLUDE THE REST OF THE LAKE HURON NEARSHORE ZONES ON MONDAY. REFER TO THE LATEST MARINE STATEMENT AND FORECASTS FOR ADDITIONAL INFORMATION. DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTH WINDS INCREASE BEHIND A STRONG COLD FRONT. REFER TO THE BEACH HAZARDOUS STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER NEEDED TONIGHT. LHZ361-362-281000- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 930 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER NEEDED TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 27, 9:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
918 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLOOD TAYLOR 42.23N 83.27W
07/27/2014 WAYNE MI TRAINED SPOTTER
UNDERPASS HAS 6 TO 9 INCHES OF STANDING WATER WITH CARS
STALLED OUT NEAR GODDARD RD
&&
THOMPSONLocal storm report, Jul 27, 9:19 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
919 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN WYANDOTTE 42.21N 83.16W
07/27/2014 M2.67 INCH WAYNE MI TRAINED SPOTTER
4 HOUR TOTAL
&&
THOMPSONLocal storm report, Jul 27, 9:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
920 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 W ALGONAC 42.63N 82.62W
07/27/2014 ST. CLAIR MI TRAINED SPOTTER
LARGE LIMBS DOWN
&&
THOMPSONLocal storm report, Jul 27, 9:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
921 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 ENE CARLETON 42.08N 83.28W
07/27/2014 MONROE MI 911 CALL CENTER
TREES DOWN NEAR TELEGRAPH AND ARMSTRONG
&&
THOMPSONLocal storm report, Jul 27, 9:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG NORTHVILLE 42.44N 83.49W
07/27/2014 WAYNE MI 911 CALL CENTER
A COUPLE OF DOWNED TREES
&&
THOMPSONLocal storm report, Jul 27, 9:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 5 NW AUBURN 43.65N 84.15W
07/27/2014 E2.50 INCH BAY MI PUBLIC
RELAYED VIA SHAVE REPORT.
0230 PM HAIL 3 ENE MIDLAND 43.64N 84.17W
07/27/2014 M3.00 INCH MIDLAND MI PUBLIC
RELAYED VIA SHAVE PROJECT
0230 PM HAIL MIDLAND 43.62N 84.23W
07/27/2014 M1.75 INCH MIDLAND MI PUBLIC
LOTS OF 1.5 INCH HAIL...A FEW TO 1.75 INCHES. RELAYED VIA
FACEBOOK WITH PICTURES.
0241 PM HAIL 4 NNW AUBURN 43.65N 84.13W
07/27/2014 E2.00 INCH BAY MI 911 CALL CENTER
RELAYED VIA SHAVE PROJECT.
0243 PM HAIL 1 E WILLARD 43.67N 84.09W
07/27/2014 E1.75 INCH BAY MI PUBLIC
RELAYED BY SHAVE PROJECT
0249 PM HAIL 3 WNW KAWKAWLIN 43.67N 84.00W
07/27/2014 E2.00 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0250 PM HAIL 2 W KAWKAWLIN 43.65N 83.99W
07/27/2014 M2.00 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0250 PM HAIL 4 SSW LINWOOD 43.69N 84.01W
07/27/2014 E1.00 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0256 PM HAIL 1 ENE KAWKAWLIN 43.66N 83.93W
07/27/2014 E2.50 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0300 PM HAIL 3 S LINWOOD 43.70N 83.98W
07/27/2014 E1.50 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0300 PM HAIL KAWKAWLIN 43.65N 83.95W
07/27/2014 M1.75 INCH BAY MI PUBLIC
0300 PM HAIL 2 NNW KAWKAWLIN 43.68N 83.96W
07/27/2014 E1.75 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT.
0305 PM HAIL 1 ESE KAWKAWLIN 43.65N 83.93W
07/27/2014 E2.00 INCH BAY MI PUBLIC
RELAYED VIA SHAVE PROJECT
0310 PM HAIL 4 N BAY CITY 43.65N 83.87W
07/27/2014 M1.00 INCH BAY MI TRAINED SPOTTER
0310 PM HAIL 3 S PINCONNING 43.81N 83.96W
07/27/2014 M2.00 INCH BAY MI AMATEUR RADIO
RELAYED WITH PICTURES
0310 PM HAIL 4 NNE BAY CITY 43.65N 83.87W
07/27/2014 M1.50 INCH BAY MI TRAINED SPOTTER
IN BANGOR TWP RIGHT ON SAGINAW BAY
0400 PM LIGHTNING 1 SSW CASEVILLE 43.93N 83.28W
07/27/2014 HURON MI 911 CALL CENTER
BUILDING DAMAGE CAUSED BY LIGHTNING STRIKE.
0400 PM LIGHTNING 1 SSW CASEVILLE 43.93N 83.29W
07/27/2014 HURON MI 911 CALL CENTER
HOUSE FIRE CAUSED BY LIGHTNING.
0415 PM HAIL 3 ENE HARTLAND 42.67N 83.69W
07/27/2014 M1.00 INCH LIVINGSTON MI TRAINED SPOTTER
0420 PM MARINE TSTM WIND 8 ESE AU GRES 44.02N 83.54W
07/27/2014 M59.00 MPH LHZ421 MI BUOY
MEASURED AT GRAVELLY SHOALS LIGHT
0425 PM HAIL 6 SW SANFORD 43.61N 84.47W
07/27/2014 M1.50 INCH MIDLAND MI TRAINED SPOTTER
AT M-20 AND 11 MILE
0430 PM HAIL 3 NNE HIGHLAND 42.68N 83.61W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
HARVEY LAKE RD AND MILFORD RD
0431 PM HAIL HIGHLAND 42.64N 83.62W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
0435 PM TSTM WND DMG 6 N MILFORD 42.67N 83.62W
07/27/2014 OAKLAND MI EMERGENCY MNGR
AT MOBILE HOME PARK AT MILFORD AND MIDDLE ROADS. 80
PERCENT OF MOBILE HOMES DAMAGED WITH BROKEN WINDOWS.
0435 PM TSTM WND DMG 4 WNW CHELSEA 42.33N 84.10W
07/27/2014 WASHTENAW MI AMATEUR RADIO
TREES AND LARGE LIMBS DOWN BLOCKING THE ROAD. SHERIFF ON
THE SCENE.
0435 PM HAIL 3 SSE ROSE CENTER 42.69N 83.58W
07/27/2014 E1.25 INCH OAKLAND MI TRAINED SPOTTER
AT DUCK LAKE RD AND M-59
0435 PM TSTM WND DMG 4 S MOUNT FOREST 43.83N 84.11W
07/27/2014 BAY MI 911 CALL CENTER
POWER LINES DOWN.
0438 PM HAIL 5 NNE MILFORD 42.66N 83.56W
07/27/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
MEASURED IN WHITE LAKE TWP
0440 PM HAIL 5 NE MILFORD 42.63N 83.52W
07/27/2014 M1.75 INCH OAKLAND MI NWS EMPLOYEE
MEASURED IN WHITE LAKE TWP
0440 PM HAIL 4 SE ROSE CENTER 42.69N 83.57W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
0442 PM HAIL WHITE LAKE 42.65N 83.50W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
0443 PM HAIL 5 ENE MILFORD 42.61N 83.51W
07/27/2014 M1.75 INCH OAKLAND MI AMATEUR RADIO
MEASURED AT BOGIE LK AND COOLEY LK ROADS
0445 PM TSTM WND DMG 4 W ALGONAC 42.63N 82.62W
07/27/2014 ST. CLAIR MI TRAINED SPOTTER
LARGE LIMBS DOWN
0449 PM TSTM WND GST WATERFORD 42.66N 83.39W
07/27/2014 M62.00 MPH OAKLAND MI ASOS
MEASURED AT PONTIAC OAKLAND COUNTY INTERNATIONAL AIRPORT
/KPTK/
0450 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
07/27/2014 M41.00 MPH LHZ422 MI BUOY
MEASURED AT SAGINAW BAY LIGHT
0450 PM HAIL WATERFORD 42.66N 83.39W
07/27/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
MEASURED AT AIRPORT ROAD AND M-59
0500 PM TSTM WND DMG 2 SW PONTIAC 42.63N 83.32W
07/27/2014 OAKLAND MI PUBLIC
MULTIPLE LIMBS DOWN AT TELEGRAPH AND VOORHIES. RELAYED
VIA TWITTER.
0500 PM TSTM WND DMG 2 N SAGINAW 43.45N 83.94W
07/27/2014 SAGINAW MI PUBLIC
TREE UPROOTED
0500 PM TSTM WND DMG 4 NW HEMLOCK 43.46N 84.29W
07/27/2014 SAGINAW MI TRAINED SPOTTER
10 INCH DIAMETER BRANCH TOOK DOWN POWERLINE ACROSS FROST
ROAD
0500 PM TSTM WND DMG 6 WSW PONTIAC 42.61N 83.38W
07/27/2014 OAKLAND MI TRAINED SPOTTER
6 INCH LIMB DOWN AT WEST BLOOMFIELD AND CASS LAKE ROAD
0500 PM TSTM WND DMG 4 W WARREN 42.49N 83.11W
07/27/2014 OAKLAND MI TRAINED SPOTTER
TREE FELL ONTO HOUSE.
0502 PM TSTM WND DMG 6 SW PONTIAC 42.60N 83.37W
07/27/2014 OAKLAND MI TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN AT CASS LAKE AND ORCHARD
LAKE ROADS
0505 PM TSTM WND GST CHESANING 43.18N 84.12W
07/27/2014 E60.00 MPH SAGINAW MI TRAINED SPOTTER
0505 PM HAIL 4 SSE PONTIAC 42.60N 83.25W
07/27/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
AT SQUARE LAKE AND OPDYKE
0505 PM TSTM WND DMG 4 SSE PONTIAC 42.60N 83.25W
07/27/2014 OAKLAND MI TRAINED SPOTTER
LARGE LIMBS DOWN ON I-75 SOUTH OF SQUARE LAKE ROAD
0507 PM TSTM WND DMG 5 NNE CHESANING 43.25N 84.10W
07/27/2014 SAGINAW MI 911 CALL CENTER
BARN ROOF TORN OFF, TREES UPROOTED. FERGUS RD IN ST
CHARLES
0507 PM TSTM WND DMG 5 NNE CHESANING 43.25N 84.09W
07/27/2014 SAGINAW MI TRAINED SPOTTER
POWER LINES DOWN FOR ONE HALF MILE AND DAMAGE TO PORCH AT
BIRCH RUN AND STEWART
0510 PM TSTM WND GST BLOOMFIELD HILLS 42.58N 83.25W
07/27/2014 E70.00 MPH OAKLAND MI TRAINED SPOTTER
AT SQUARE LAKE AND WOODWARD
0510 PM TSTM WND GST 5 SSE PONTIAC 42.58N 83.25W
07/27/2014 M53.00 MPH OAKLAND MI TRAINED SPOTTER
NUMEROUS 1 FOOT LIMBS DOWN NEAR SQUARE LAKE AND OPDYKE
0514 PM TSTM WND DMG MADISON HEIGHTS 42.50N 83.10W
07/27/2014 OAKLAND MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT 12 MILE AND DEQUINDRE
0515 PM TSTM WND DMG 2 NW SAGINAW 43.44N 83.98W
07/27/2014 SAGINAW MI TRAINED SPOTTER
15 INCH DIAMETER LIMB DOWN
0515 PM TSTM WND DMG 4 ENE SOUTHFIELD 42.49N 83.18W
07/27/2014 OAKLAND MI TRAINED SPOTTER
ONE LARGE LIMB DOWN AT STANFORD AND CAMBRIDGE IN BERKLEY
0520 PM HAIL NORTH BRANCH 43.23N 83.19W
07/27/2014 M1.25 INCH LAPEER MI TRAINED SPOTTER
FELL FOR 7 MINUTES AT HALF DOLLAR SIZE. ALSO 45 MPH GUST.
0530 PM TSTM WND GST 3 SE BIRCH RUN 43.22N 83.75W
07/27/2014 E60.00 MPH GENESEE MI 911 CALL CENTER
0530 PM TSTM WND DMG 1 N WYANDOTTE 42.23N 83.16W
07/27/2014 WAYNE MI TRAINED SPOTTER
LARGE BRANCH DOWN ON POWERLINES
0530 PM HAIL 1 ENE WARREN 42.50N 83.01W
07/27/2014 M1.00 INCH MACOMB MI TRAINED SPOTTER
AT MARTIN AND HOOVER
0537 PM HAIL SHELBY TOWNSHIP 42.67N 83.03W
07/27/2014 M1.00 INCH MACOMB MI TRAINED SPOTTER
25 MILE AND JEWELL
0540 PM MARINE TSTM WIND 2 SE ST. CLAIR SHORES 42.47N 82.87W
07/27/2014 M46.00 MPH LCZ460 MI C-MAN STATION
0546 PM TSTM WND GST 3 ESE MOUNT CLEMENS 42.58N 82.83W
07/27/2014 E65.00 MPH MACOMB MI TRAINED SPOTTER
TREES SNAPPED AND UPROOTED AT METRO VILLA DR AND NORTH
POINTE PKWY IN HARRISON TWP
0546 PM MARINE TSTM WIND 3 ENE MOUNT CLEMENS 42.61N 82.83W
07/27/2014 M46.00 MPH MACOMB MI AWOS
MEASURED AT SELFRIDGE ANGB /KMTC/
0546 PM TSTM WND DMG 2 SE MOUNT CLEMENS 42.57N 82.85W
07/27/2014 MACOMB MI TRAINED SPOTTER
LARGE TREE FELL ONTO HOUSE. MULTIPLE LARGE TREE LIMBS
ALSO DOWN.
0547 PM TSTM WND DMG 4 ESE MOUNT CLEMENS 42.59N 82.81W
07/27/2014 MACOMB MI TRAINED SPOTTER
TREE LIMBS GREATER THAN ONE FOOT DIAMETER DOWN NEAR METRO
BEACH IN HARRISON TWP
0553 PM TSTM WND DMG 1 NW OTISVILLE 43.18N 83.54W
07/27/2014 GENESEE MI 911 CALL CENTER
TREES DOWN UP TO 3 FEET IN DIAMETER ON M-57 BETWEEN IRISH
RD AND M-15
0553 PM TSTM WND DMG 2 ESE TECUMSEH 42.00N 83.91W
07/27/2014 LENAWEE MI TRAINED SPOTTER
TREE DOWN AT M50 AND BILLMYER RD
0600 PM HEAVY RAIN STERLING HEIGHTS 42.58N 83.03W
07/27/2014 M1.50 INCH MACOMB MI TRAINED SPOTTER
1 HOUR TOTAL AT 18 MILE AND RYAN
0600 PM TSTM WND DMG BROWN CITY 43.21N 82.99W
07/27/2014 SANILAC MI 911 CALL CENTER
LIMBS DOWN AND POWER OUTAGES
0600 PM MARINE TSTM WIND 1 SSE PORT SANILAC 43.42N 82.54W
07/27/2014 M46.00 MPH SANILAC MI BUOY
0621 PM HAIL MANCHESTER 42.15N 84.04W
07/27/2014 E1.00 INCH WASHTENAW MI TRAINED SPOTTER
0625 PM TSTM WND DMG 6 ENE CARLETON 42.08N 83.28W
07/27/2014 MONROE MI 911 CALL CENTER
TREES DOWN NEAR TELEGRAPH AND ARMSTRONG
0630 PM TSTM WND DMG 4 W CHELSEA 42.31N 84.09W
07/27/2014 WASHTENAW MI TRAINED SPOTTER
10 INCH DIAMETER LIMB DOWN
0646 PM TSTM WND DMG CHELSEA 42.31N 84.02W
07/27/2014 WASHTENAW MI TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN ON A HOUSE AT JEFFERSON AND
EAST
0651 PM TSTM WND GST 3 NE ANN ARBOR 42.31N 83.69W
07/27/2014 E60.00 MPH WASHTENAW MI TRAINED SPOTTER
AT GREEN AND PLYMOUTH
0651 PM TSTM WND DMG 2 NE ANN ARBOR 42.30N 83.70W
07/27/2014 WASHTENAW MI TRAINED SPOTTER
14 INCH TREE LIMB REPORTED DOWN.
0700 PM MARINE TSTM WIND 10 SSE STONY POINT 41.82N 83.19W
07/27/2014 M39.00 MPH LEZ162 MI C-MAN STATION
0704 PM TSTM WND DMG 4 SSE WHITMORE LAKE 42.38N 83.72W
07/27/2014 WASHTENAW MI LAW ENFORCEMENT
10 TREES DOWN BLOCKING ROAD
0717 PM TSTM WND DMG NORTHVILLE 42.44N 83.49W
07/27/2014 WAYNE MI 911 CALL CENTER
A COUPLE OF DOWNED TREES
0753 PM MARINE TSTM WIND GROSSE ILE 42.13N 83.15W
07/27/2014 M43.00 MPH WAYNE MI AWOS
&&
THOMPSONNearby
Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.